Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 232, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2008, 2:37 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2008, 2:37 PM EDT (18:37 UTC)
- Expired
- Jul 5, 2008, 3:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:00 PM EDT | HAIL 0.75 | Cooke Crossroads, SC | PENNY SIZE HAIL AND 40 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 051837
SVRCHS
SCC019-029-035-051930-
/O.NEW.KCHS.SV.W.0232.080705T1837Z-080705T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 330 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF COTTAGEVILLE...OR ABOUT 15 MILES EAST OF WALTERBORO...
MOVING EAST AT 14 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COTTAGEVILLE...JACKSONBORO...
DELEMAR CROSSROADS...
CHARLESTON AIRPORT...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3299 8053 3302 8018 3289 7999 3279 8026
3265 8040 3266 8054 3276 8071 3286 8073
TIME...MOT...LOC 1837Z 252DEG 12KT 3288 8039
$$2 follow-up statements
000
WWUS52 KCHS 051857
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SAT JUL 5 2008
SCC019-029-035-051930-
/O.CON.KCHS.SV.W.0232.000000T0000Z-080705T1930Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-
257 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL CHARLESTON...SOUTHEASTERN COLLETON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR DELEMAR CROSSROADS...OR ABOUT 11 MILES SOUTHWEST OF
SUMMERVILLE...MOVING EAST AT 16 MPH.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. THIS IS A DANGEROUS
STORM.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3266 8054 3270 8061 3278 8043 3294 8035
3302 8018 3289 7999 3279 8026 3265 8040
TIME...MOT...LOC 1857Z 258DEG 14KT 3289 8023
$$000
WWUS52 KCHS 051908
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT SAT JUL 5 2008
SCC019-029-035-051930-
/O.CON.KCHS.SV.W.0232.000000T0000Z-080705T1930Z/
DORCHESTER SC-COLLETON SC-CHARLESTON SC-
308 PM EDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL CHARLESTON...SOUTHEASTERN COLLETON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 307 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR WESTOE...OR ABOUT 9 MILES SOUTH OF
SUMMERVILLE...MOVING EAST AT 16 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3266 8048 3282 8031 3293 8032 3302 8018
3289 7999 3279 8026 3265 8040
TIME...MOT...LOC 1908Z 258DEG 14KT 3291 8019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:52 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 5, 1:52 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 152 PM EDT SAT JUL 5 2008 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OVER THE ATLANTIC THROUGH NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST MSAS ANALYSIS SHOWS STRENGTHENING INLAND SURFACE TROUGH THIS MORNING...WHILE WATER VAPOR IMAGERY DEPICTS THE AMPLIFIED UPPER TROUGH ACROSS THE OHIO AND TENNESSEE VALLEYS. WEAK SHORTWAVE ENERGY IS CURRENTLY PUSHING OFF THE GEORGIA AND SOUTH CAROLINA COAST...AND MODELS SUGGEST THAT WEAK IMPULSES COULD CONTINUE TO TRACK ALONG THE BASE OF THE UPPER TROUGH THROUGH THE DAY. HIGHER PWAT VALUES AND HIGHER DEWPOINTS ARE INDICATIVE OF THE INCREASING MOISTURE PROFILE ACROSS THE REGION. CONVECTIVE CHECKLIST REVEALS SLIGHTLY HIGHER CAPE VALUES AND A WEAKER CAP FOR THIS AFTERNOON...COUNTERED BY LOWER LAPSE RATES AND WARMER 500 MB TEMPERATURES. CURRENT THINKING IS THAT THUNDERSTORM ACTIVITY WILL BE MAINLY DRIVEN BY SEABREEZE FORCING...WITH A STRONGER INLAND TROUGH AND HIGHER MOISTURE LEVELS SUGGESTING THAT DIURNAL CONVECTION WILL LIKELY BE MORE WIDESPREAD THAN FRIDAY. THUNDERSTORMS WILL INITIALLY DEVELOP ALONG THE SEABREEZE NEAR THE COAST...BEFORE INITIATING INLAND WITHIN TYPICAL SUMMERTIME INSTABILITY. CONVERGENCE AND FORCING WITHIN THE SURFACE TROUGH ACROSS THE UPSTATE REGION WILL ALLOW FOR STORM INITIATION TO THE WEST THAT COULD EVENTUALLY IMPACT THE FORECAST AREA LATE AFTERNOON AND THROUGH THE EVENING. HAVE MAINTAINED CHANCE POPS ACROSS THE ENTIRE FORECAST AREA FOR THE AFTERNOON AND EVENING HOURS. SEVERAL STORMS COULD BECOME STRONG TO SEVERE BY MID TO LATE AFTERNOON...AND WILL THUS MAINTAIN MENTION OF THIS POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK. FREQUENT CLOUD TO GROUND LIGHTNING...DAMAGING WINDS OVER 60 MPH...PENNY SIZED HAIL AND LOCALLY HEAVY RAINFALL ARE THE MAIN HAZARDS EXPECTED WITHIN STRONGEST STORMS. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMS...REACHING THE LOWER 90S AWAY FROM THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SHORTWAVE ENERGY WILL BE ROTATING WITHIN THE SOUTHWEST FLOW AROUND THE BASE OF THE UPPER TROUGH AND INTO THE CAROLINAS TONIGHT. THIS UPPER LEVEL SUPPORT MAY BE ABLE TO KEEP CONVECTION GOING PAST SUNSET...ESPECIALLY IN THE VICINITY OF SEABREEZE AND OUTFLOW BOUNDARY INTERACTIONS. HAVE THEREFORE CONTINUED TO MENTION 20/30 POPS THROUGHOUT THE NIGHT. SUNDAY...MUCH OF THE SAME SETUP FOR SUN AND WITH FAVORABLE JET DYNAMICS AND SLIGHTLY HIGHER PRECIPITABLE WATER /PWAT/ VALUES...RAISED POPS TO THE LIKELY CATEGORY FOR MANY AREAS AWAY FROM THE COAST. ONCE AGAIN...CANNOT RULE OUT A FEW STRONG/SEVERE STORMS WITH PLENTY OF INSTABILITY IN PLACE. HEAVY RAIN WILL ALSO BE A CONCERN. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SUNDAY NIGHT THROUGH MONDAY... A WEAK SFC TROUGH WILL CONTINUE TO EFFECT THE SOUTHEAST THROUGH MONDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA. AN H5 SHORTWAVE IS EXPECTED TO PUSH THROUGH THE REGION EARLY MONDAY PROVIDING ADDITIONAL UPLIFT FOR SCATTERED SHOWERS IN THE MORNING. CLOUD COVER IS EXPECTED TO BE WIDE SPREAD DURING THE DAY LIMITING SFC BASED HEATING IN THE AFTERNOON...HOWEVER...SOUTHERLY FLOW WILL CONTRIBUTE TO MOIST AND UNSTABLE AIR ADVECTING OVER SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA IN THE AFTERNOON...ALLOWING AFTERNOON THUNDERSTORMS TO DEVELOP. HIGH TEMPS WILL REMAIN AROUND 90 ON MONDAY WITH CLOUD COVER PRESENT. LOW TEMPS WILL BE IN THE LOWER 70S. TUESDAY AND WEDNESDAY... HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON TUESDAY AND BRING A MORE TYPICAL SUMMERTIME WEATHER PATTERN OVER THE SOUTHEAST. IN GENERAL...CONVECTION WILL REMAIN LIMITED ALONG A SEABREEZE THAT DEVELOPS IN THE AFTERNOON ON TUESDAY AND WEDNESDAY. HIGH TEMPS WILL WARM A FEW DEGREES BY MIDWEEK AS SOUTHERLY FLOW CONTINUES. IN GENERAL...HIGHS IN THE LOW 90S AND LOWS IN THE LOW TO MID 70S WILL OCCUR DURING THE WEEK. THURSDAY AND FRIDAY... A SFC LOW WILL SHIFT FROM THE GREAT LAKES TO THE NEW ENGLAND STATES LATE IN THE WEEK. AS THIS OCCURS...A TROUGH WILL DIG INTO THE SOUTHEAST AND ALLOW A SETUP POTENTIAL FOR SCATTERED CONVECTION OVER THE REGION TOWARDS THE END OF THE WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS THE TROUGH ENCOUNTERS THE SOUTHEAST. HIGH TEMPS IN THE LOWER 90S AND LOW TEMPS IN THE MID 70S WILL CONTINUE LATE IN THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CONVECTION IS EXPECTED TO AFFECT BOTH KCHS AND KSAV THIS AFTERNOON. WITH LOWER CONVECTIVE TEMPERATURES AND A PINNED SEABREEZE IN GEORGIA...KSAV IS EXPECTED TO SEE MORE PERSISTENT THUNDERSTORM ACTIVITY THROUGH THE AFTERNOON. THEREFORE...HAVE MENTIONED MVFR VISIBILITIES AND KEPT VCTS UNTIL 0Z FOR KSAV. ALTHOUGH KCHS WILL SEE A LATER START FOR CONVECTION...CONVECTION IS STILL EXPECTED TO AFFECT THE TERMINAL AND HAVE INCLUDED VCTS FOR THIS AFTERNOON. EXPECT VARIABLE WINDS AROUND 20 KNOTS IN/NEAR ANY THUNDERSTORMS. KEPT BROKEN CEILINGS AROUND 12000 FEET IN BOTH TAFS FOR SATURDAY EVENING INTO SUNDAY. THUNDERSTORM ACTIVITY MAY STILL PERSIST AFTER SUNSET BUT CONFIDENCE IN COVERAGE AND TIMING IS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE WITHIN SHRA/TSRA...MAINLY EACH AFTN/EVE...OTHERWISE VFR WEATHER WILL PREVAIL. && .MARINE... TODAY THROUGH SUNDAY...THE COASTAL WATERS WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH SUN. MODERATE SOUTH TO SOUTHWEST FLOW WILL CONTINUE...WITH WIND SPEEDS MAINLY AT OR BELOW 15 KT. BRIEF INCREASES WILL OCCUR DURING THE AFTERNOON SEABREEZE DEVELOPMENT ALONG THE COAST...AS WELL AS IN THE EVENING DUE TO NOCTURNAL SURGING. SEAS WILL REMAIN IN THE 2 TO 4 FT RANGE...HIGHEST BEYOND 20 NM. SUNDAY NIGHT THROUGH WEDNESDAY...A BRIEF PERIOD OF SCA CONDITIONS...FOR SEAS...ARE POSSIBLE SUNDAY NIGHT AS A SFC TROUGH SHIFTS INTO THE ATLANTIC WATERS. A TIGHTENED PRESSURE GRADIENT ALONG THIS TROUGH WILL PRODUCE A BRIEF PERIOD OF 5 FOOT WAVES AND SOUTHERLY WINDS BETWEEN 20 TO 25 KNOTS IN THE COASTAL WATERS...BUT MAINLY BEYOND 20 MILES OFFSHORE. CONDITIONS WILL QUICKLY IMPROVE MONDAY AND REMAIN WELL BELOW SCA THROUGH THE REST OF THE EXTENDED AS HIGH PRESSURE BUILDS OVER THE WATERS THROUGH MIDWEEK. IN GENERAL...THE COASTAL WATERS WILL EXPERIENCE WAVES OF 2 TO 3 FEET WITH SOUTHERLY WINDS BETWEEN 10 TO 15 KNOTS. WILL KEEP WATCH FOR POSSIBLE MORNING WATERSPOUTS INTO EARLY NEXT WEEK...AS CLOUD LINES FORM WITHIN A LIGHT WIND REGIME. WEAK SHEAR IN THE LOW LEVELS...AMPLE MOISTURE AND INSTABILITY WILL HELP IN THEIR FORMATION. && .TIDES/COASTAL FLOODING... WILL CONTINUE TO WATCH ELEVATED TIDES FOR AT LEAST TONIGHT DUE TO LINGERING ASTRONOMICAL INFLUENCES...HOWEVER DO NOT ANTICIPATE SHALLOW COASTAL FLOODING ADVISORY CRITERIA WILL BE MET AT THIS TIME. NONETHELESS...SOME MINOR BACKUP OF WATER FROM THE STORM DRAINS WILL STILL OCCUR IN DOWNTOWN CHARLESTON...AS WATER LEVELS REACH NEAR 6.7 OR 6.8 FT MEAN LOWER LOW WATER /MLLW/ WITH THE LATE EVENING HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 5, 4:25 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EDT SAT JUL 5 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 425 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. INCREASING MOISTURE OVER THE AREA COMBINED WITH THE SEA BREEZE...A SURFACE TROUGH INLAND AND UPPER LEVEL ENERGY WILL SUPPORT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG/SEVERE THUNDERSTORMS...A SIMILAR PATTERN WILL LEAD TO MORE STRONG THUNDERSTORMS SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING AWAY FROM THE IMMEDIATE COAST. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS...FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RJB
In the hours before
Special weather statement, Jul 5, 1:15 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 115 PM EDT SAT JUL 5 2008 GAZ119-SCZ048-051-051815- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER- 115 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER...EAST CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 215 PM EDT... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF DAUFUSKIE ISLAND...OR ABOUT 7 MILES NORTHEAST OF SAVANNAH...MOVING EAST AT 12 MPH. AREAS IN AND AROUND FOLLY FIELD...FOREST BEACH...HILTON HEAD ISLAND AND HILTON HEAD AIRPORT WILL BE IMPACTED THROUGH 215 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 2:02 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BURROUGHS 31.97N 81.25W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
TREES DOWN NEAR THE OGECHEE RIVER.
0155 PM BLIZZARD 5 W HUNTER ARMY AIRFIEL 32.01N 81.23W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG GATEWAY BOULEVARD.
SEVERAL SIGNS ALSO BLOWN DOWN NEAR THIS AREA.
&&
STLocal storm report, Jul 5, 2:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BURROUGHS 31.97N 81.25W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
TREES DOWN NEAR THE OGECHEE RIVER.
0155 PM TSTM WND DMG 5 W HUNTER ARMY AIRFIEL 32.01N 81.23W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG GATEWAY BOULEVARD.
SEVERAL SIGNS ALSO BLOWN DOWN NEAR THIS AREA.
&&
STSpecial weather statement, Jul 5, 2:11 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT SAT JUL 5 2008 SCZ043-051900- INLAND COLLETON- 211 PM EDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL COLLETON COUNTY THROUGH 300 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR RITTER...OR ABOUT 10 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 16 MPH. AREAS IN AND AROUND ASHEPOO...GREEN POND...JACKSONBORO AND RITTER WILL BE IMPACTED THROUGH 300 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 5, 2:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG SAVANNAH 32.05N 81.08W
07/05/2008 CHATHAM GA LAW ENFORCEMENT
NUMEROUS TREES, POWERLINES, STOP LIGHTS, AND SIGNS DOWN
CITYWIDE. MINOR STREET FLOODING IN THE DOWNTOWN AREA.
&&
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:51 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 39 min |
| Jul 5, 1:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Jul 5, 2:17 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 91 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Jul 5, 4:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 52 min |
| Jul 5, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 35 min |
| Jul 5, 6:46 PM EDT | Special Marine Warning | CHS | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.